The pills could irritate the oesophagus, or allow some stomach acid to creep back up the oesophagus when it enters the stomach.
Vitamin supplements can boost energy, lose weight, beat stress, improve performance, and reduce wrinkles, but taking too many of them could lead to an unwanted side effect.
According to express.co.uk, vitamin supplements may cause heartburn in some people.
The pills could irritate the oesophagus, or allow some stomach acid to creep back up the oesophagus when it enters the stomach, said Dr David Katz.
He also noted that heartburn could be caused by the pill's shape or size, and switching brand may help to reduce the pain.
But if the problem continues even after that, it may be a good idea to stop taking the supplements altogether.
Katz noted, "Heartburn is a catchall term for a burning sensation in your oesophagus. A vitamin pill, which can be fairly large, could cause either irritating the oesophagus as it goes down or allowing some acid from the stomach to pass up into the oesophagus as the pill goes through the muscular ring separating these two organs, the gastro-oesophageal sphincter."
"If the problem persists despite changing brands or formulation, you might give up multivitamins altogether. Although I recommend such supplements, there's no definitive evidence that they confer health benefits," he added.
Liquid vitamins could be an alternative. It will be easier to swallow and minimise irritation.
If patients choose to give up the multivitamins, eating plenty of fruit and vegetables, and whole grains, should help to regain the extra nutrients that the body needs, he added.